Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 189, NWS Lincoln, IL

August 30, 2001Champaign County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 30, 2001, 6:26 PM CDT for Champaign County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 30, 2001, 6:26 PM CDT (23:26 UTC)
Expired
Aug 30, 2001, 7:30 PM CDT
In force
64 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Champaign County, IL

The radar

The Lincoln radar (KILX), 91 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
394 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 302327
SVRSPI
ILC019-310030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
626 PM CDT THU AUG 30 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 730 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAKE OF THE WOODS...OR ABOUT 8 MILES
  NORTHWEST OF CHAMPAIGN...MOVING EAST NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHAMPAIGN
  URBANA
  THOMASBORO
  RANTOUL
  GIFFORD

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4025 8846 4007 8844 4021 8795 4041 8807

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:57 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 30, 2:57 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT THU AUG 30 2001

TRWS POPPING UP ALONG OLD OUTFLOW BOUNDARY THAT EXTENDS FROM JUST E
OF CMI SOUTHWESTWARD TOWARD ST. LOUIS. MSAS ALSO SHOWS NICE AXIS OF
INSTABILITY AND MOISTURE CONVERGENCE IN THIS AREA.

AFTER THIS FIRST ROUND OF PCPN...WILL SEE MORE ASSOCIATED WITH
ACTUAL COLD FRONT. AS OF 19Z...CF EXTENDED FROM LS THRU C WI THEN
INTO ERN IA AND NWRN MO. ACTIVITY HAS FIRED IN SRN IA WESTWARD INTO
NWRN MO WITH SPC ISSUING A WATCH FOR THIS AREA. THESE RWS/TRWS WILL
BEGIN TO MOVE INTO WRN CWA BY 00Z. AS FOR TEMPS TONIGHT...SHOULD
REMAIN RATHER MILD WITH TEMPS IN THE 60S.

BY FRIDAY...CF WILL LINGER OVER OUR SERN COUNTIES...SO WILL KEEP
CHANCE POPS IN THIS AREA AS WELL AS OUR ERN ZONES. AS FOR REST OF
CWA...DRY AND COOLER CONDITIONS TO PREVAIL WITH HIGH TEMPS ONLY
AROUND 80.

RIDGE BUILDS IN BY FRIDAY NIGHT. WITH CLEAR SKIES AND LIGHT WINDS...
TEMPS SHOULD DROP INTO THE 50S...RATHER COOL FOR THIS TIME OF YEAR.

PLEASANT CONDITIONS WILL CONTINUE FOR THE REST OF THE HOLIDAY
WEEKEND...AS S/W THAT THREATENS AREA ON SUNDAY WEAKENS WITH SFC
RIDGE HOLDING ON...SO NO PCPN ON SUNDAY.

DRY WX WILL PERSIST INTO TUESDAY. HOWEVER BY WEDNESDAY...STRONGER
S/W AND DEVELOPING WF BOUNDARY WILL MOVE N INTO IL...BRINGING IN A
CHANCE FOR RWS AND TRWS WED AND THU.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BA 063/081 053/077 054 68+20
PIA BA 061/080 051/075 053 68+20
DEC BA 063/081 053/076 053 68+20
CMI BA 064/081 052/076 052 68+30
MTO BA 063/083 054/078 052 68+40
LWV EA 065/084 056/079 053 68641

.ILX...NONE.

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:22 PM CDTSevere Thunderstorm WarningILXDeWitt53 min
Aug 30, 5:28 PM CDTSevere Thunderstorm WarningILXChristian62 min
Aug 30, 5:53 PM CDTFlash Flood WarningILXMacon4 hr
Aug 30, 5:53 PM CDTSevere Thunderstorm WarningILXMcLean37 min
Aug 30, 6:22 PM CDTSevere Thunderstorm WarningILXMacon38 min
Aug 30, 6:24 PM CDTSevere Thunderstorm WarningILXPiatt66 min
Aug 30, 6:57 PM CDTSevere Thunderstorm WarningILXMorgan, Scott48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.